Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 113, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 1, 2004, 6:17 PM EDT for Mercer County, Pennsylvania. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2004, 6:17 PM EDT (22:17 UTC)
- Expired
- Jun 1, 2004, 6:45 PM EDT
- In force
- 28 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Mercer County, PA
The radar
The Pittsburgh radar (KPBZ), 73 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 10.3 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 1542 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
890
WUUS51 KPBZ 012217
SVRPBZ
PAC085-012245-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
617 PM EDT TUE JUN 1 2004
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MERCER COUNTY IN PENNSYLVANIA
* UNTIL 645 PM EDT
* AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED NEAR
GROVE CITY...AND MOVING EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
GROVE CITY...
<<CALL TO ACTION>>SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 58
MILES AN HOUR AND LARGE HAIL GREATER THAN THREE QUARTERS OF AN INCH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN
DO SO SAFELY.
LAT...LON 4126 8001 4117 8001 4108 8010 4112 8015
4112 8024 4113 8027 4113 8030 4125 8030
4126 8029 4126 8001
$$
15What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 5:09 PM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jun 1, 5:09 PM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PITTSBURGH PA 508 PM EDT TUE JUN 1 2004 2ND UPDATE TO ADD SVR TSTM WATCH FOR SWRN PA/RMNDR EXTREME NRN WVA AND GARRETT CNTY MD. REST SAME. && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...PAZ020-021-023-029>032. OH...OHZ039>041-048>050-057>059-068-069. WV...WVZ001>004-012-021>023-041. MD...MDZ001. &&
Hazardous weather outlook, Jun 1, 10:11 AM EDT, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1011 AM EDT TUE JUN 1 2004 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-011410- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 1011 AM EDT TUE JUN 1 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...EXTREME NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...THIS AFTERNOON AND EVENING THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH EVENING. THE PRIMARY WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON.
In the hours before
Special weather statement, Jun 1, 5:33 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 533 PM EDT TUE JUN 1 2004 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ020-021-023-029>032- WVZ001>004-012-021>023-041-012330- ALLEGHENY PA-BEAVER PA-BELMONT OH-BROOKE WV-CARROLL OH-COLUMBIANA OH- COSHOCTON OH-FAYETTE PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV- HARRISON OH-INDIANA PA-JEFFERSON OH-MARION WV-MARSHALL WV- MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-OHIO WV-PRESTON WV- TUCKER WV-TUSCARAWAS OH-WASHINGTON PA-WESTMORELAND PA-WETZEL WV- 533 PM EDT TUE JUN 1 2004 ...STRONG WIND POSSIBLE THIS EVENING... A LINE OF SHOWERS AND THUNDERSTORMS WILL CROSS THE AREA THIS EVENING. THIS LINE WAS MOVING EAST AT 45 TO 50 MPH. WIND GUSTS MAY BE SUFFICIENT TO BREAK TREE BRANCHES AND DOWN ROTTEN TREES. SEVERE STORMS ARE POSSIBLE ALONG THIS LINE AND A SEVERE THUNDERSTORM WATCH WILL REMAIN IN EFFECT. SEVERE STORMS PRODUCE DAMAGING WIND IN EXCESS OF 58 MPH. RESIDENTS SHOULD MOVE INDOORS AS THIS LINE OF SHOWERS AND THUNDERSTORMS APPROACH. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. 15
Special weather statement, Jun 1, 5:48 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 548 PM EDT TUE JUN 1 2004 PAZ007>009-013>016-022-012330- ARMSTRONG PA-BUTLER PA-CLARION PA-FOREST PA-JEFFERSON PA-LAWRENCE PA- MERCER PA-VENANGO PA- 548 PM EDT TUE JUN 1 2004 SCATTERED THUNDERSTORMS WILL CONTINUE TO CROSS THE AREA THIS EVENING. THESE STORMS WILL DIMINISH AS SUNSET APPROACHES...BUT THEY MAY PRODUCE STRONG WIND GUSTS AS THEY COLLAPSE. THE WIND GUSTS MAY BE SUFFICIENT TO BREAK SMALL TREE BRANCHES AND DOWN ROTTEN TREES. RESIDENTS SHOULD MOVE INDOORS IF A THUNDERSTORM APPROACHES. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. 15
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 4:34 PM EDT | Severe Thunderstorm Warning | PBZ | Mercer | 26 min |
| Jun 1, 4:59 PM EDT | Severe Thunderstorm Warning | PBZ | Butler | 61 min |
| Jun 1, 6:40 PM EDT | Severe Thunderstorm Warning | PBZ | Butler | 50 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.